Is Dolonex DT a pain reliever? Can it be used for pain in the rectum area?
Gender: MaleAge: 32
Hello,What kind of rectal pain are you having?Do you have hemorrhoids?Dr Abby
I recently under went a sugery for anal fissure during the month of october 09. I was quite all right after that, without any discomfort or pain. But for the last 2 days, I am having an uncomfortable feeling in my anal region, some kind of light buring sensation.
I checked with my doctor here, he indicated to me that it is healing quite well post operation and he asked me to apply ' Proctosedly' oniment for some days.
I want to take your adivice, to know if there are any good tablets that I can take to overcome this uncomfortable feeling? Please let me know.
Thank you for the additional informatin,I would use the ointment that was recommended for one mode of relief.The Dolonex DT is a pain reliever that falls into the class of medications called NSAIDS, which contains other medications like ibuprofen.There may be a higher risk of gastrointestinal bleeding with this medication when compared to ibuprofen or naprosyn so I would try using one of these two medications first before trying the Dolonex.If you do use the Dolonex, make sure you take it with food.You can also soak in a warm tub three times per day. Certain foods can cause anal irritation in some people--spicy foods, chocolate, cola, coffee, tea, citrus and tomatoes. So I would also recommend avoiding these until the burning resolves.I hope this is helpful information for you. Let me know if you have any follow up questions,Dr AbbyIf you are satisfied with my help, please remember to click accept. Thank you!!
Hello Dr Abby,
Thank you very much for your expert advice & inputs. I still have a few doubts.
I had this problem of anal fissue almost for 8-10 months and I tried a lot of medications that my doctor gave me. But it was persisting and then my doctor asked me to go for the surgery. I felt very good(no pain, irritation ect) after the surgery.
a) But last 2 days, I am having an uncomfortable feeling (no pain, but slight burning sensation).Is there a possibility of any re-currence of the fissure again?
b) I went for a check up again today morning and my doctor gave me the assurance, that it is healing well. Then what do you think, could be the reason for the uncomfortable feeling that I have for the last 2 days?
c) Immediately after the surgery my doctor asked my to apply Anovate oinment externally for 2 weeks or so. Now when I told him about the uncomfortable feeling , he asked me to go in for Proctosedly oinment. Which one is better for a permanent & faster relief?
d) Also is it ok to take Dolonex DT or do you suggest any other good tablet that will help me to get rid of this uncomfortable irritation that I am facing?
Please help & let me know your expert advice.
Thanks a lot for your guidance and help.
Well it is hard to say without actually seeing it to be honest with you. Since your doctor has assured you that it appears to be healing well I would be apt to say that the burning is probably not recurrence. It may simply be minor irritation that will respond to the ointment. I would use what he recommended as well as ibuprofen 600 mg every 8 hours. Make sure that the area is kept clean and your stools are soft. If you are straining or having hard stools, use a stool softener such as colace.Dr AbbyDr. Abby40149.6086434838
Thanks for the guidance. How how many days should I take Ibrufoen 600mg?
Thank you for your kind help and valuable guidance.
You can take the ibuprofen 600 mg every 8 hours with food for 5 days. If there has been no improvement with that and the ointment then see your doctor for a recheck. Hopefully this will take care if it for you. Dr AbbyIf you are satisfied with my help, please remember to click accept. Thank you!! Dr. Abby40149.7678687153
Thanks a lot Dr Abby for your guidance and valuable inputs. It gives me a lot of re-assurance.
You are very welcome.I hope that you are feeling better today.Dr AbbyIf you are satisfied with my help, please remember to click accept. Thank you!!
Thank you Dr Abby, I am better.
Since I was taking Dolonex DT yestereday, do you recommend to stop that and take ibuprofen 600 mg.
Which will give me a faster relief. Please advice, I will accordingly change the medication.
They are both similar.The Dolonex has a higher risk of side effects so I would use the ibuprofen (with food)As I mentioned above, if after 5 days there has been no change (so let's say Monday), then see your doctor for a recheck.I woud use the ointment along with the ibuprofen too.Dr AbbyIf you are satisfied with my help, please remember to click accept. Thank you!!
Ok thank you so much Dr Abby. I will act as per your advice.
Yes, I am using the oniment Anovate, twice a day.
Thanks a lot for all your kind help.
You are welcome Bharath,It has been a pleasure helping you.Dr AbbyIf you are satisfied with my help, please remember to click accept. Thank you!!
I should thank you for all the valuable guidance. I will keep you posted on my status & recovery.
Thanks once again.
Ok, thank you.Please remember to click accept if I have been helpful for you. Dr Abby
Family Physician practicing medicine for over 10 years, United States